How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10773
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Female - 51 years of age. - Clear watery fluid (no wax)

Customer Question

Female - 51 years of age.
- Clear watery fluid (no wax) drains from both ears, more noticeable during mornings after waking up. Ears constantly itching. No pain in ears. Tested as having "perfect hearing"!
- Pressure behind eyes, worse during the daytime. Pulling earlobes down relieves pressure behind eyes. No headaches.
- Heavy mucus in throat every morning.
- Debilitating Vertigo daily!!
Had these symptoms for 1 1/2 years with no relief from symptoms.
Been to ENT, Neurologist, Endocrinologist, physical therapist, and family doctor.
Any help would be greatly appreciated. My wife has suffered long enough.
Thank you -
Mark Johnston
Submitted: 1 year ago.
Category: Eye
Expert:  Dr. Rick replied 1 year ago.

Hi. My name is***** and I am online and available to help you today. Thank you for your patience.

Question and answer is just one of the services I offer. I can also provide you with additional services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.

How long has this been going on?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.

Customer: replied 1 year ago.
Been experiencing these symptoms for 1 1/2 years. (and terrible daily vertigo for all that time)
Medicines she is presently taking:
- blood pressure (Spironolactone 25mg)
- Thyroid medicine (synthroid)
- For dizziness (Meclizine & Diazepam)
- For PCOS - She just stopped taking "Metformin", after 3 months, because of horrible diarrhea symptoms. But the ear/eye/dizziness symptoms have been going on long before Metformin..
** When she stopped taking birth control pills (1 1/2 years ago), after taking them for 30+ years, these symptoms and the vertigo seem to intensify soon after.
Expert:  Dr. Rick replied 1 year ago.

Thank you for that additional information.

It sounds like you have spent quite some time trying to get to the bottom of what is going on. I am sure that your previous doctors have thought of, and ruled out, all of the common and easily treatable conditions that could be causing your issues. Would you say this is a correct statement?

Well I think it might be time for you to take a very difficult, and bold, step to see if you can get some relief.

At this point I think the best thing for you to do would be to gather up copies of all your medical records and travel to a large University Teaching hospital. At an institution like that you could be evaluated and treated by a team of sub-specialists who are at the cutting edge of their respective fields. The best thing about these large teaching hospitals is that consultations are available with Professors and leaders in their field by just walking a few steps down the hall.

The Mayo Clinic in Rochester, Minnesota is an excellent example of just such a place as this. That being said there are many excellent teaching hospitals all across the country and I am sure that there is one near you.

I know that it is going to take significant effort on your part, but I believe that going to one of the "Medical Mecca's" is your best chance to – finally -- get to the bottom of what is going on.

Does this make sense to you?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned the top rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS

Customer: replied 1 year ago.
Wouldn't the statement i typed - "When she stopped taking birth control pills (1 1/2 years ago), after taking them for 30+ years, these symptoms and the vertigo seem to intensify soon after." - possibly refer to a hormonal imbalance issue?I'm just surprised that your first response was "At this point I think the best thing for you to do would be to gather up copies of all your medical records and travel to a large University Teaching hospital"
Expert:  Dr. Rick replied 1 year ago.

No. I would not rush to blame it on stopping your BC pills......given what you have posted, I feel you need a better workup then what you have got so far...

Make sense?

Don't forget to mash the positive (excellent is the most fun to push) feedback button.....without this important step on your part the funds you left on deposit are not released and my kids will spend another cold winter barefoot ;)

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I don't go up in a puff of smoke -- I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS